Posted by: F | 2012-11-20

Heavy periods

For the past two years I''ve experienced excessive bleeding during my periods and extreme period pains accompanied by blood clouts. I have consulted with 3 gynaes who recommended that I take contraceptive. I was told I have cysts on my ovaries. I''m not on contraceptives. I was put on Evra patch for three months it worked a bit but I hated it. Consulted another gynae who recommended a Minera. I''m meant to put one next week. I have read a few blogs about Minera and some complications that some women have experiences. I wanted to know your thoughts on Minera and possibility of dealing with my health challenge.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It seems that the solutrion to your problem is hormonal treatment, whether the Pill, patch or Mirena. I am not sure why you have chosen not to use the Pill. The Mirena is very good for lessening the amount of bleeding. Some women have spotting off and on, but most women would find that preferable to heavy painful periods.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: S | 2012-11-22

Cant really give advice, but i can tell you that all women react differently to the mirena. I have had mine in for 2 years. I went on it because i wanted to take a break off the pill. (i dont have kids yet) With the Mirena my period never went away completely, i spotted most months. it takes a long time (about 6 months for me) for your uterus to adapt to this foreign body.
Some women bodies dont agree with the mirena and some do. some women are really happy with it.
Its a personal choice whether to try it or not. Why dont you try the pill first before you insert the mirena?

Reply to S

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.